Results 1 to 2 of 2
Am I addicted to lorazepam?
  1. #1
    Wagginwheels is offline New Member
    Join Date
    Dec 2013
    Posts
    1

    Default Am I addicted to lorazepam?

    I am very scared. I got sober off of alcohol four years ago, and ever since then I have been taking lorazepam 2-3 nights a week to help with MAJOR sleep issues. I take 1 mg. The pills no longer seem to work but when I have 2 nights in a row of ZERO sleep I feel very suicidal...and then I end up taking a pill with the hope that it MAY work. I have been in sleep HELL for four years. I can barely function many days. This is killing me. Literally. I didn't think I could become physically addicted with my relatively low use of the drug.
    ?????
    Someone please give me some encouraging news. I'm not really sure what to do.

  2. #2
    Faded time is offline Junior Member
    Join Date
    Nov 2013
    Posts
    30

    Default

    Wagginwheels,
    benzodiazepams are notorious for quickly losing their effectiveness. Tolerance builds quickly, and they don't seem to work as well. I've been on drugs in that class for years, and one way around it is to have your Dr. rotate medications. For a while, I was on diazepam, went to lorazepam, then to clonazepam and have gone back and forth.

    The thing to remember is that although you may build tolerance to the drug's ability to make you sleep, taking more to accomplish what you want can be dangerous. If you want to come off the drug, don't do so by way of cold turkey. Taper. There is a forum attached to psych central (can't remember the name), that deals with taper regiments and has discussions dealing with problems associated with dependance, addiction and tolerance with that class of drug. I think you can find it by going of "forums at psych central" and jumping from there.

    I empathize with the insomnia. Two nights of no sleep can make anyone aggitated, and if you already have another problem, suicidal thoughts do start to creep in. Have a talk with your Dr. about your insomnia despite taking lorazepam. Gabba pentin will also help with sleep, but does have a twilight effect and you tend to forget what you have done once its on board. You don't have to live like that. There are other medications that may help you.

    Faded time

Similar Threads

  1. Lorazepam help!
    By bermygirl in forum Benzodiazepine Withdrawal
    Replies: 9
    Last Post: 04-07-2014, 09:06 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22